Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 17, 2010, 6:11 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2010, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 17, 2010, 7:51 PM CDT
- In force
- 100 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:10 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 17, 3:10 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT THU JUN 17 2010 .SHORT TERM...ANOTHER HOT DAY IN PROGRESS ACROSS THE ARKLAMISS WITH HIGH MOISTURE COMBINED WITH HEAT DELIVERING SOLID 100 TO 105 HEAT INDEX VALUES ACROSS THE REGION AT THE TIME OF THIS WRITING. HEAT AND MOISTURE YIELDING ROUGHLY 3000 TO 3500 SB CAPES AT THIS HOUR AND ISOLATED SHOWERS AND THUNDERSTORMS BUBBLING UP DESPITE VERY LIMITED FORCING. MODERATE UPPER LEVEL RIDGE OVERHEAD WILL LIKELY NOT ALLOW CONVECTION TO GET APPRECIABLY MORE CONCENTRATED THROUGH EARLY EVENING...ALTHOUGH SOME RATHER RANDOM AREAS OF DECENT RAIN COVERAGE WILL PROBABLY MATERIALIZE. WILL BE WATCHING FOR GUSTY WINDS WITH STRONG STORMS GIVEN RESERVOIR OF DRY AIR ALOFT DELIVERING HIGH DCAPE VALUES. AS IS GENERALLY THE CASE FOR THE TIME OF YEAR...ANTICIPATE CONVECTION TO DWINDLE QUICKLY IN THE FEW HOURS FOLLOWING SUNSET. EXPECT CONVECTIVE DEBRIS GIVING WAY TO MOSTLY CLEAR SKIES LATE TONIGHT. PATCHY FOG WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE RAIN FELL...BUT POTENTIAL FOR DENSE FOG IS FAR TOO LOW TO INCLUDE IN OFFICIAL GRIDS. TOMORROW THROUGH THE WEEKEND...THE NASTY UPPER RIDGE LINGERING AROUND THE LOWER MS VALLEY WILL REMAIN BRIEFLY TAME...AND SHIFTED A LITTLE WEST OF RECENT MEAN POSITION BY WEAK AND SMALL DISTURBANCES RIDING DOWN THE EAST SIDE OF THE FEATURE. AT THE SURFACE A RATHER HOT AND DEFINITELY MOIST AND UNCOMFORTABLE AIRMASS WILL REMAIN IN PLACE WITH A LACK OF MAJOR FEATURES (ASIDE FROM LATE DAY OUTFLOW BOUNDARIES). THERMAL CAPPING OF THE ATMOSPHERE OVER THIS PERIOD WILL REMAIN RELATIVELY WEAK AND ISOLATED TO OCCASIONALLY SCATTERED DIURNAL CONVECTION IS EXPECTED. THE GREATEST COVERAGE OF CONVECTION WILL LIKELY BE IN EASTERN MS OVER THIS TIME...MAINLY DUE TO THIS AREA BEING FURTHEST REMOVED FROM MEAN UPPER LEVEL RIDGE CENTER. WE WILL HAVE TO WATCH FOR A FEW AFTERNOON STRONG AND GUSTY STORMS OVER THESE DAYS...ALTHOUGH SEVERE STORMS ARE NOT EXPECTED TO BE A BIG PROBABILITY. ALSO WILL HAVE TO WATCH OUT FOR HEAT INDEX VALUES PEAKING NEAR 105 DEGREES A FEW AFTERNOONS. BRIEFLY DEBATED ANOTHER HEAT ADVISORY...BUT POTENTIAL FOR CONVECTION IS ENOUGH TO PUT FORECASTED HIGH TEMPS A BIT IN DOUBT. ADDITIONALLY...LOCAL LOW TEMPERATURE REQUIREMENT FOR A HEAT ADVISORY IS 75 DEGREES OR HIGHER...AND MEAN LOWS THROUGH THIS PERIOD SHOULD BE A FEW DEGREES COOLER THAN THIS. AFTER THE WEEKEND THE NORTHERN HEMISPHERE LONG WAVE PATTERN GIVES SUPPORT TO MODEL ENSEMBLE EXPECTATIONS OF THE NEARBY UPPER RIDGE STRENGTHENING AND SHIFTING BACK FURTHER EAST (OVER US). THUS...HEAT WILL PROBABLY INCREASE WITH RAIN CHANCES GOING DOWN. THE PREVIOUS LONG TERM DISCUSSION HAS THIS COVERED WELL AND IS BELOW. /BB/ && .PREV DISCUSSION... /ISSUED 350 AM CDT THU JUN 17 2010/ LONG TERM (MAINLY NEXT WEEK)...LITTLE IN THE WAY OF RELIEF FROM THE HOT AND HUMID CONDITIONS IS EXPECTED. THE SAME UPPER RIDGE THAT'S...FOR THE MOST PART...BEEN IN CONTROL OF THE WEATHER ACROSS THE AREA THE PAST WEEK...WILL CONTINUE TO MEANDER ABOUT THE REGION THROUGH MOST OF THE PERIOD. THIS WILL RESULT IN HIGHS EACH DAY IN THE MID 90S WITH LOWS AT NIGHT FALLING INTO THE LOW AND MIDDLE 70S...WITH RAIN CHANCES EACH DAY CONFINED MAINLY TO THE AFTERNOON/EARLY EVENING HOURS. THE GFS TRIES TO BRING A WEAK TROUGH INTO AND THROUGH THE REGION WEDNESDAY INTO THURSDAY. THIS COULD BRING SOME BETTER RAIN CHANCES TO THE FORECAST AREA IF IT HOLDS TRUE. REGARDLESS...HOT AND MUGGY CONDITIONS ARE EXPECTED OVER THE REGION DURING THIS TIME. /19/ && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY AND FRIDAY. A FEW STORMS COULD CONTAIN WIND GUSTS BETWEEN 40 AND 50 KT ALONG WITH VERY HEAVY RAINFALL...PARTICULARLY NORTHEAST OF A LINE FROM KGLH TO KJAN TO KMEI. THE SHOWERS AND STORMS WILL ALSO RESULT IN MVFR TO IFR CEILINGS/VISIBILITIES. OUTSIDE OF SHOWERS AND STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY... ALONG WITH SCATTERED CUMULUS CLOUDS WITH BASES BETWEEN 4 AND 5 KFT THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR VISIBILITIES WILL BE POSSIBLE ACROSS THE AREA BETWEEN 18/1000 UTC AND 18/1300 UTC. /COHEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 95 73 96 / 14 32 16 25 MERIDIAN 72 94 71 95 / 17 38 16 35 VICKSBURG 73 96 71 96 / 11 21 16 18 HATTIESBURG 74 96 74 95 / 17 37 16 48 NATCHEZ 73 94 72 95 / 13 22 16 24 GREENVILLE 75 96 75 96 / 11 22 16 16 GREENWOOD 73 95 73 96 / 13 29 16 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/COHEN/19
Hazardous weather outlook, Jun 17, 2:30 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUN 17 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 230 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AND AGAIN FRIDAY AFTERNOON AND EARLY EVENING... PARTICULARLY NORTHEAST OF A LINE FROM GREENVILLE TO JACKSON TO MERIDIAN. THE STRONGEST STORMS COULD CONTAIN WIND GUSTS TO 60 MPH. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE THROUGH 7 PM THIS EVENING AND AGAIN BETWEEN 2 PM AND 7 PM FRIDAY. THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH FLOODING. ALSO...HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS FOR THIS WEEKEND AND POSSIBLY INTO NEXT WEEK. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Jun 17, 3:16 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT THU JUN 17 2010 ARZ075-LAZ008-009-MSZ040-172045- CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS- 316 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF GASSOWAY AT 315 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHWESTERN ISSAQUENA AND SOUTH CENTRAL CHICOT COUNTIES...AND NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Jun 17, 5:02 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 502 PM CDT THU JUN 17 2010 MSZ063-172220- LAWRENCE MS- 502 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF TOPEKA AT 502 PM CDT...MOVING EAST AT 5 MPH. PEOPLE IN WESTERN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 17, 5:30 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT THU JUN 17 2010 MSZ048-054-172250- HINDS MS-COPIAH MS- 530 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF TERRY AT 530 PM CDT...MOVING NORTH AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL COPIAH AND SOUTH CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 17, 5:35 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT THU JUN 17 2010 MSZ049-172255- RANKIN MS- 535 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF BRANDON AT 535 PM CDT...MOVING NORTHWEST AT 5 MPH. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 17, 5:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 554 PM CDT THU JUN 17 2010 LAZ008-172315- WEST CARROLL LA- 554 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER DARNELL AT 554 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN CENTRAL WEST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 17, 6:07 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 PM CDT THU JUN 17 2010 MSZ043-048-172325- HINDS MS-MADISON MS- 607 PM CDT THU JUN 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER RIDGELAND AT 607 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL MADISON AND NORTHEASTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.